Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 141, NWS Green Bay, WI

October 2, 2006Calumet County, Outagamie County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Oct 2, 2006, 1:17 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2006, 1:17 PM CDT (18:17 UTC)
Expired
Oct 2, 2006, 2:00 PM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-625 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:30 AM CDT, 9 hours 47 minutes earlier.

Area forecast discussion, Oct 2, 3:30 AM CDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT MON OCT 2 2006

.SHORT TERM...THREAT OF SEVERE WEATHER IS THE MAIN FORECAST CHALLENGE
FOR THIS PERIOD. CONVECTION SOUTH OF GREEN BAY EARLY TODAY SHOULD SHIFT
OUT INTO THE LAKE SHORTLY AFTER SUNRISE AS LOW LEVEL JET VEERS MORE TO
THE WEST AND BEST UPPER SUPPORT MOVES AWAY. SOME HEAVY RAIN POSSIBLE
BEFORE THE ACTIVITY ENDS. EXPECT DRY WEATHER FOR THE REST OF THE MORNING
HOURS AS MODELS SHOW DOWNWARD MOTION INTO THE EARLY AFTERNOON. AFTERNOON
HIGHS SHOULD WARM WELL INTO THE 70S AND POSSIBLY LOW 80S BY LATE IN THE
DAY. THE BIG QUESTION IS WHETHER IT GETS WARM ENOUGH TO BREAK CAP THAT
WILL BE IN PLACE. THINK BEST CHANCE IS IN THE SOUTHERN COUNTIES SOUTH OF
A GREEN BAY TO WAUSAU LINE. IF THE CAP IS BROKEN SOM ESEVERE STORMS
POSSIBLE. HAIL AND GUSTY WINDS ARE THE CHIEF THREAT.

WHATEVER CONVECTION GETS GOING SHOULD DIMINISH DURING THE EVENING.
TUESDAY SHOULD BE INTERESTING...WITH THE POSSIBILITY OF ROTATING
THUNDERSTORMS WITH A HIGH SHEAR ENVIRONMENT NORTH OF AN APPROACHING WARM
FRONT. MODEL SOUNDINGS HAVE HELICITIES OF OVER 300 M2/S2 IN THE SOUTHERN
PART OF THE FORECAST AREA WITH LOW LCL HEIGHTS. WILL MENTION CHANCE OF
SEVERE THUNDERSTORMS IN THE GRIDDED AND WORDED FORECASTS AND HAZARDOUS
WEATHER OUTLOOK.

.LONG TERM...TUESDAY NITE THRU SUNDAY. FORECAST FOCUS ON TEMPERATURES
WEDNESDAY NITE AND THURSDAY AND TIMING OF NEXT SYSTEM FOR THE WEEKEND.

THE COLD FRONT AND ASSOCIATED PRECIP END BY TUESDAY NITE. SOME SEVERE
STORMS MAY LINGER DURING THE EARLY EVENING AS THE LOW AND INSTABILITY
QUICKLY MOBE OFF TO THE EAST.

HIGH PRESSURE WILL KEEP THE REGION DRY WEDNESDAY THRU FRIDAY AS THE
MODELS ARE IN GOOD AGREEMENT IN HOLDING PRECIPITATION OFF UNTIL THE
WEEKEND. THE MAIN ISSUE WILL BE TEMPERATURES WEDNESDAY NITE AND THURSDAY
AS CLEARING SKIES AND LIGHT WINDS PUT THE WRF AND GFS 2M TEMPS IN GOOD
AGREEMENT FOR COLDER TEMPS. WILL LOWER TEMPS A FEW DEGREES ACROSS NORTH
CENTRAL WEDNESDAY NITE BUT LEAVE THE REST OF THE CWA ALONE AS THE MEX
MOS NUMBERS STILL INDICATE WARMER TEMPS WHICH HAS BEEN THE TREND LATELY
EVEN WITH MOSTLY CLEAR SKIES. GFS MOS TEMPS ALSO INDICATE A COOLER
THURSDAY BUT GIVEN THE AMOUNT OF SUNSHINE THAT IS EXPECTED WILL LEAVE
THE TEMPS A FEW DEGREES WARMER THAN MOS AT THIS TIME.

THE NEXT SYSTEM COMING IN FOR THE WEEKEND IS TIMED THE FASTEST BY THE
DGEX MODEL WHILE THE ECMWF AND UKMET INDICATE A SLOWER MOVING FRONT.
GIVEN THE MODEL VARIABILITY WILL LEAVE POPS IN FOR SATURDAY AND SUNDAY
UNTIL MORE RESOLUTION CAN BE ADDED WITH FUTURE RUNS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/KIECKBUSCH
WEATHER.GOV/GREENBAY

RDM/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 2, 5:45 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CDT MON OCT 2 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
545 AM CDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...GENERALLY SOUTH OF A WAUSAU TO GREEN BAY LINE. LARGE HAIL AND
STRONG WINDS ARE THE PRIMARY CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE
SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF
TORNADOES...MAINLY SOUTH OF HIGHWAY 29. HAIL AND STRONG WINDS ARE ALSO
POSSIBLE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY.
THOSE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-564-031045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
545 AM CDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTH WINDS WILL PRODUCE CONDITIONS HAZARDOUS TO SOME SMALL CRAFT
TODAY AND EARLY TONIGHT. IN ADDITION...THUNDERSTORMS ARE POSSIBLE IN THE
AFTERNOON AND EVENING. SOME COULD PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE
SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF TORNADOES
OR WATERSPOUTS...MAINLY SOUTH OF KEWAUNEE. HAIL AND STRONG WINDS ARE
ALSO POSSIBLE. AFTER THE THUNDERSTORMS EXIT...GUSTY NORTHEAST WINDS MAY
CAUSE HAZARDOUS WAVES FOR SMALL CRAFT FROM TUESDAY NIGHT TO WEDNESDAY
NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY...BUT
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

RDM/KURIMSKI
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:00 PM CDTSevere Thunderstorm WarningGRBWinnebago30 min
Oct 2, 2:52 PM CDTSevere Thunderstorm WarningGRBManitowoc19 min
Oct 2, 3:00 PM CDTSpecial Marine WarningGRB90 min
Oct 2, 3:00 PM CDTSpecial Marine WarningGRB90 min
Oct 2, 3:51 PM CDTSevere Thunderstorm WarningGRBWaushara30 min
Oct 2, 4:10 PM CDTSevere Thunderstorm WarningGRBOutagamie50 min
Oct 2, 5:06 PM CDTSevere Thunderstorm WarningGRBWinnebago39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.